Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 18, 2021Appling County, Bacon County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 18, 2021, 5:03 PM EDT for Appling County, Bacon County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 5:03 PM EDT (21:03 UTC)
Expired
Jul 18, 2021, 5:45 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL

Counties Appling County, GA, Bacon County, GA

The radar

The Moody AFB radar (KVAX), 127 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WWUS82 KJAX 182103
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Sun Jul 18 2021
 
GAZ133>136-151-182145-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
503 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...BACON...
NORTHWESTERN WAYNE...EASTERN JEFF DAVIS AND APPLING COUNTIES UNTIL
545 PM EDT...

* At 502 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southwest of Surrency,
  moving northeast at 25 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts 
  of 45 to 55 mph, and minor flooding due to heavy rainfall is 
  possible with this storm.

* Locations impacted include...
  Baxley, Alma, Graham, Surrency, Plant Hatch, Screven, Odum,
  Bristol, New Lacy and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
      3191 8213 3189 8212 3189 8211 3186 8212
      3182 8202 3179 8199 3179 8196 3172 8189
      3149 8197 3141 8242 3160 8255 3195 8257
      3195 8249 3196 8250 3197 8248
TIME...MOT...LOC 2102Z 203DEG 20KT 3166 8230 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:09 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 18, 4:09 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
409 PM EDT Sun Jul 18 2021

.NEAR TERM [Tonight through Monday]...Low-mid level ridge has
shifted south of the area today with short wave trough moving into
Ga. This trough and a southwest flow has greatly increased
moisture and showers/storms over the area as the seabreezes and
outflow boundaries merging inland. Slow moving cells will produce
locally heavy rainfall through the evening hours. Expect
covection to gradually decrease by around midnight. Numerous
storms expected again on Monday as the southwest flow increases
with troughing deepening over the se states. Coverage of storms
will increase by mid-afternoon near the east coast where the
seabreeze merger should occur. Deep moisture(PWATs 2"+) will
remain across the area with locally heavy rainfall and minor
flooding possible.

.SHORT TERM [Monday night through Wednesday night]...A deep moist
sw flow will remain across the area with positively tilted trough
to the nw and ridge to the south. Scattered to numerous diurnal
storms expected producing locally heavy rainfall and strong gusty
winds. Temperatures will be near average with above average pops.

.LONG TERM [Thursday Through Sunday]...Upper ridge will remain to
the south while troughing remains to the north. Some drier air
aloft may bring a slight decrease in areal coverage of storms on
Thursday as the ridge briefly strengthens over central Fl. Numerous
diurnal storms expected again Friday through Sunday as the ridge
weakens and moisture increases. Temperatures will be at or slightly
above average.

&&

.MARINE...High pressure axis will remain to the south while a cold
front stalls to the northwest of the area the next few days. A
southwest flow will prevail with scattered to numerous late day
showers and thunderstorms expected over the coastal waters the
next few days. Winds will be mostly around 10 knots with seas 2 to
3 feet.

Rip Currents: Moderate risk continues through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  88  72  87  71 /  50  90  40  80  20
SSI  76  89  76  89  77 /  50  80  50  60  30
JAX  74  90  74  91  74 /  50  80  30  70  20
SGJ  75  88  75  89  75 /  50  70  30  60  20
GNV  73  88  72  89  72 /  50  90  30  70  10
OCF  73  88  73  89  73 /  50  90  30  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

In the hours before

Local storm report, Jul 18, 4:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
420 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       2 N ARLINGTON           30.37N 81.60W
07/18/2021  M2.17 INCH       Duval              FL   MESONET

            A PUBLIC WEATHER STATION ALONG JIMTORN ROAD IN ARLINGTON
            MEASURED 2.17 INCHES OF RAINFALL WITHIN 30 MINTUES.

&&

AENYEDI
Special weather statement, Jul 18, 4:33 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Sun Jul 18 2021

GAZ134>136-151-250-182115-
Pierce GA-Bacon GA-Appling GA-Wayne GA-Northern Ware GA-
433 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...NORTH
CENTRAL WARE...BACON...NORTHWESTERN WAYNE AND SOUTHEASTERN APPLING
COUNTIES UNTIL 515 PM EDT...

* At 432 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Dixie Union, or 11 miles
  northwest of Waycross, moving north at 15 mph.

* Small hail, wind gusts up to 40 to 50 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Alma, Surrency, Odum, Jamestown, Pebble Hill, Bristol, Dixie Union,
  New Lacy and Bickley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3182 8204 3182 8202 3180 8201 3179 8199
      3179 8196 3176 8194 3175 8191 3173 8191
      3171 8188 3168 8185 3120 8244 3136 8263
      3141 8263 3183 8227 3186 8209
TIME...MOT...LOC 2032Z 200DEG 14KT 3137 8246

HESS
Special weather statement, Jul 18, 4:44 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
444 PM EDT Sun Jul 18 2021

GAZ136-153-182130-
Inland Glynn GA-Wayne GA-
444 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN AND EASTERN
WAYNE COUNTIES UNTIL 530 PM EDT...

* At 443 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Gardi, moving north at 5 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 45 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Jesup, Gardi, Everett, Doctortown, Broadhurst and Mount Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
      3163 8179 3163 8177 3161 8177 3161 8175
      3160 8175 3161 8174 3158 8170 3156 8170
      3154 8167 3150 8165 3148 8162 3145 8163
      3142 8160 3133 8164 3140 8202 3173 8191
TIME...MOT...LOC 2043Z 179DEG 5KT 3146 8183

HESS
Local storm report, Jul 18, 4:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     2 WSW ALMA              31.53N 82.50W
07/18/2021  M43 MPH          BACON              GA   ASOS

            ASOS STATION KAMG ALMA.

&&
Special weather statement, Jul 18, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Sun Jul 18 2021

GAZ133>136-151-182145-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
503 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...BACON...
NORTHWESTERN WAYNE...EASTERN JEFF DAVIS AND APPLING COUNTIES UNTIL
545 PM EDT...

* At 502 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southwest of Surrency,
  moving northeast at 25 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 45 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Baxley, Alma, Graham, Surrency, Plant Hatch, Screven, Odum,
  Bristol, New Lacy and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
      3191 8213 3189 8212 3189 8211 3186 8212
      3182 8202 3179 8199 3179 8196 3172 8189
      3149 8197 3141 8242 3160 8255 3195 8257
      3195 8249 3196 8250 3197 8248
TIME...MOT...LOC 2102Z 203DEG 20KT 3166 8230

HESS
Local storm report, Jul 18, 5:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
503 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 N ARLINGTON           30.36N 81.60W
07/18/2021                   Duval              FL   UTILITY COMPANY

            JEA UTILITIES RESPONEDED TO SEVERE THUNERSTORM WIND
            DAMAGE TO INFRASTRURE BETWEEN TARPON DRIVE AND PEELER
            ROAD. THE TIME OF DAMAGE WAS BASED ON RADAR.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:03 PM EDTSpecial Weather StatementJAXSuwannee42 min
Jul 18, 1:07 PM EDTSpecial Weather StatementJAXDuval38 min
Jul 18, 1:47 PM EDTSpecial Weather StatementJAXHamilton28 min
Jul 18, 1:51 PM EDTSpecial Weather StatementJAXColumbia24 min
Jul 18, 2:15 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Union45 min
Jul 18, 2:56 PM EDTSpecial Weather StatementJAXBaker, Bradford, Columbia, Union49 min
Jul 18, 3:04 PM EDTSpecial Weather StatementJAXNassau41 min
Jul 18, 3:22 PM EDTSpecial Weather StatementJAXDuval23 min
Jul 18, 3:24 PM EDTSpecial Weather StatementJAXClay36 min
Jul 18, 3:47 PM EDTSpecial Weather StatementJAXDuval43 min
Jul 18, 4:01 PM EDTSevere Thunderstorm WarningJAXDuval29 min
Jul 18, 4:12 PM EDTAreal Flood WarningJAXDuval93 min
Jul 18, 5:07 PM EDTSpecial Weather StatementJAXMarion38 min
Jul 18, 5:41 PM EDTSpecial Weather StatementJAXMarion49 min
Jul 18, 6:01 PM EDTSevere Thunderstorm WarningJAXMarion15 min
Jul 18, 6:08 PM EDTAreal Flood WarningJAXMarion82 min
Jul 18, 7:33 PM EDTSpecial Weather StatementJAXPutnam27 min
Jul 17, 8:54 PM EDTSpecial Weather StatementJAXAppling36 min
Jul 18, 1:52 PM EDTSpecial Weather StatementJAXCharlton38 min
Jul 18, 2:17 PM EDTSpecial Weather StatementJAXCharlton43 min
Jul 18, 2:33 PM EDTSpecial Weather StatementJAXGlynn27 min
Jul 18, 2:44 PM EDTSpecial Weather StatementJAXWare46 min
Jul 18, 2:58 PM EDTSpecial Weather StatementJAXClinch, Echols, Ware47 min
Jul 18, 3:36 PM EDTSpecial Weather StatementJAXCamden39 min
Jul 18, 3:58 PM EDTSpecial Weather StatementJAXPierce32 min
Jul 18, 4:08 PM EDTSpecial Weather StatementJAXBacon52 min
Jul 18, 4:14 PM EDTSpecial Weather StatementJAXBrantley46 min
Jul 18, 4:33 PM EDTSpecial Weather StatementJAXAppling, Bacon42 min
Jul 18, 4:44 PM EDTSpecial Weather StatementJAXWayne46 min
Jul 18, 5:18 PM EDTSpecial Weather StatementJAXAppling27 min
Jul 18, 5:47 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis28 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.